MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA KIT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA KIT; DILATOR, CATHETER, URETERAL
Model Number M0062251270
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of balloon leak.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilation balloon catheter device was used in the ureter during a transurethral ureterolithotomy procedure performed on (b)(6) 2023.During the procedure, the pressure could not reach, and the balloon was leaking liquid.The procedure was completed with another uromax ultra dilation balloon catheter device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of balloon leak.Block h10: investigation result a visual examination of the returned device found that the balloon was not folded which indicated that the device was subjected to positive pressure.It was also noted that the device was attached to an encore inflation unit and positive pressure was applied when liquid was leaking from a balloon pinhole located at the distal markerband.The rated burst pressure of this device as per uromax upgrade specification is 20 atmospheres.A visual and tactile examination revealed no kinks or damage to the shaft.Additionally, a visual examination was observed and no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.Based on the available information, it is possible that the factors encountered during the procedure and difficult patient anatomy could have caused the balloon to tear.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
UROMAX ULTRA KIT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17599139
Report Number3005099803-2023-04548
Device Sequence Number7570263
Product Code KOE
UDI-Device Identifier08714729341345
UDI-Public08714729341345
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberM0062251270
Device Catalogue Number225-127
Device Lot Number0030503426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight76 KG